MAUDE Adverse Event Report: COOK INC FLEXOR PARALLEL URETERAL ACCESS SHEATH AND DILATORS; FED ENDOSCOPIC ACCESS OVERTUBE/GASTROENTEROLOGY-UROLOGY

COOK INC FLEXOR PARALLEL URETERAL ACCESS SHEATH AND DILATORS; FED ENDOSCOPIC ACCESS OVERTUBE/GASTROENTEROLOGY-UROLOGY
Model Number N/A
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Injury (2348); No Code Available (3191)
Date of Event 09/23/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.(b)(4).The event is currently under investigation.
 
Event or Problem Description
It was reported that during an unknown procedure the distal tip end of a sheath had deteriorated.Thus, leading to 2-3 cm of the patient's ureter being injured.A stent was placed in the patient's ureter in order to assist in the healing process.The patient did not experience any additional adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation - evaluation: clinical assessment: summary of the event: it was reported that ¿during the introduction of the sheath in the natural ways, the distal tip end has deteriorated.This has led to the patient's ureter injury of 2-3 cm.¿ and the ¿representative confirmed on 05 october 2016; according to the message of pharmacy, they put a stent into the ureter to practice healing.¿ clinical opinion of the event: based on the limited available information the exact cause of the issue is not clear for it may be contributed by patient¿s disease/clinical state, healthcare professional¿s technique/procedure, or the malfunction of the device itself.A review of the complaint history, device history record, documentation, specifications, trends, quality control and visual inspection of photos of the device was conducted during the investigation.According to the message of pharmacy, they put a stent into the ureter to practice healing.There is no indication that a design or process related failure mode contributed to this event.Review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.The device was not returned for evaluation.A visual examination of the check-in photos appear to show that the tip is damaged.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, no product returned and the results of our investigation, a definitive root cause could not be determined.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.

Brand Name
FLEXOR PARALLEL URETERAL ACCESS SHEATH AND DILATORS
Common Device Name
FED ENDOSCOPIC ACCESS OVERTUBE/GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6050467
Report Number1820334-2016-01121
Device Sequence Number10782390
Product Code FED
UDI-Device Identifier00827002348745
UDI-Public(01)00827002348745(17)190418(10)6897280
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K961904
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 09/27/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberFUS-107045-P
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/27/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/24/2016
Supplement Report FDA Received Date02/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;